Alert archive / South Dakota / Wind Advisories in 2011
Wind Advisory 16, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at Sep 19, 2011, 3:03 PM CDT for 26 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It took effect at Sep 20, 2011, 1:00 AM CDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Sep 19, 2011, 3:03 PM CDT (20:03 UTC)
- In effect from
- Sep 20, 2011, 1:00 AM CDT
- Expired
- Sep 20, 2011, 9:43 PM CDT
- In force
- 21 hr
- Issued by
- NWS Aberdeen, SD
All 28 counties
Big Stone County, MN, Traverse County, MN, Brown County, SD, Buffalo County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Corson County, SD, Day County, SD, Deuel County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 56 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 8.1 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1821 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
969 WWUS73 KABR 192003 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 303 PM CDT MON SEP 19 2011 ...VERY WINDY CONDITIONS IN STORE LATE TONIGHT AND TUESDAY... .A STRONG COLD FRONT WILL TRACK ACROSS THE NORTHERN PLAINS TONIGHT. STRONG NORTHWESTERLY WINDS WILL DEVELOP BEHIND THE FRONT OVERNIGHT ALONG THE MISSOURI RIVER...WITH THE STRONG WINDS REACHING NORTHEASTERN SOUTH DAKOTA BY TUESDAY MORNING. THE STRONG WINDS WILL SUBSIDE FROM WEST TO EAST TUESDAY EVENING. SDZ003>005-009-010-015>017-033>037-200900- /O.UPG.KABR.HW.A.0004.110920T0600Z-110921T0600Z/ /O.NEW.KABR.HW.W.0003.110920T0600Z-110921T0000Z/ CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-HYDE-HAND- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON... FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER 303 PM CDT MON SEP 19 2011 /203 PM MDT MON SEP 19 2011/ ...HIGH WIND WARNING IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 7 PM CDT /6 PM MDT/ TUESDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 7 PM CDT /6 PM MDT/ TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * STRONG NORTHWEST WINDS WILL DEVELOP LATE TONIGHT AND WILL CONTINUE THROUGH THE DAY TUESDAY. * NORTHWEST WINDS WILL INCREASE TO 35 TO 45 MPH WITH GUSTS IN EXCESS OF 55 MPH POSSIBLE. * THE STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES DRIVING ON EAST-WEST ORIENTED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MNZ039-046-SDZ006>008-011-018>023-200900- /O.UPG.KABR.HW.A.0004.110920T1200Z-110921T0600Z/ /O.NEW.KABR.HW.W.0003.110920T1200Z-110921T0600Z/ TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN... BRITTON...SISSETON...WEBSTER...REDFIELD...CLARK...WATERTOWN... MILBANK...CASTLEWOOD...CLEAR LAKE 303 PM CDT MON SEP 19 2011 ...HIGH WIND WARNING IN EFFECT FROM 7 AM TUESDAY TO 1 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 7 AM TUESDAY TO 1 AM CDT WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * STRONG NORTHWEST WINDS WILL DEVELOP BY EARLY TUESDAY MORNING AND WILL CONTINUE THROUGH TUESDAY EVENING. * NORTHWEST WINDS WILL INCREASE TO 35 TO 45 MPH WITH GUSTS IN EXCESS OF 55 MPH POSSIBLE. * THE STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES DRIVING ON EAST-WEST ORIENTED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ SDZ045-048-051-200900- /O.NEW.KABR.WI.Y.0016.110920T0600Z-110921T0000Z/ JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MURDO...PRESHO...FORT THOMPSON 303 PM CDT MON SEP 19 2011 ...WIND ADVISORY IN EFFECT FROM 1 AM TO 7 PM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 PM CDT TUESDAY. * STRONG NORTHWEST WINDS WILL DEVELOP LATE TONIGHT AND WILL CONTINUE THROUGH THE DAY TUESDAY. * NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH HIGHER GUSTS. * THE STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES DRIVING ON EAST-WEST ORIENTED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PARKIN
3 follow-up statements
780 WWUS73 KABR 200839 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 339 AM CDT TUE SEP 20 2011 ...VERY WINDY CONDITIONS TODAY... .A COMPACT AND POTENT LOW PRESSURE SYSTEM WILL MOVE EAST ACROSS THE DAKOTAS TODAY...BRINGING VERY STRONG WEST TO NORTHWEST WINDS ACROSS THE REGION. THE STRONG WINDS WILL SUBSIDE FROM WEST TO EAST OVERNIGHT INTO WEDNESDAY MORNING. SDZ003>005-009-010-015>017-033>037-202045- /O.CON.KABR.HW.W.0003.000000T0000Z-110921T0000Z/ CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-HYDE-HAND- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON... FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER 339 AM CDT TUE SEP 20 2011 /239 AM MDT TUE SEP 20 2011/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING. * STRONG NORTHWEST WINDS WILL PERSIST TODAY AND BEGIN TO SUBSIDE FROM WEST TO EAST AFTER SUNSET. * NORTHWEST WINDS WILL RANGE FROM 30 TO 45 MPH WITH GUSTS IN EXCESS OF 55 MPH POSSIBLE. * THE STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES DRIVING ON EAST-WEST ORIENTED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MNZ039-046-SDZ006>008-011-018>023-202045- /O.CON.KABR.HW.W.0003.110920T1200Z-110921T0600Z/ TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN... BRITTON...SISSETON...WEBSTER...REDFIELD...CLARK...WATERTOWN... MILBANK...CASTLEWOOD...CLEAR LAKE 339 AM CDT TUE SEP 20 2011 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 1 AM CDT WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 1 AM CDT WEDNESDAY. * STRONG NORTHWEST WINDS WILL PERSIST TODAY AND BEGIN TO SUBSIDE FROM WEST TO EAST DURING THE OVERNIGHT HOURS. * NORTHWEST WINDS WILL INCREASE TO 30 TO 45 MPH WITH GUSTS IN EXCESS OF 55 MPH POSSIBLE. * THE STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES DRIVING ON EAST-WEST ORIENTED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ SDZ045-048-051-202045- /O.CON.KABR.WI.Y.0016.000000T0000Z-110921T0000Z/ JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MURDO...PRESHO...FORT THOMPSON 339 AM CDT TUE SEP 20 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * STRONG NORTHWEST WINDS WILL PERSIST TODAY AND BEGIN TO SUBSIDE FROM WEST TO EAST AFTER SUNSET. * NORTHWEST WINDS WILL RANGE FROM 25 TO 35 MPH WITH HIGHER GUSTS. * THE STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES DRIVING ON EAST-WEST ORIENTED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TMT
124 WWUS73 KABR 202012 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 312 PM CDT TUE SEP 20 2011 ...VERY WINDY CONDITIONS CONTINUE INTO THE EVENING... .A COMPACT AND POTENT LOW PRESSURE SYSTEM WILL MOVE EAST ACROSS THE DAKOTAS TODAY...BRINGING VERY STRONG WEST TO NORTHWEST WINDS ACROSS THE REGION. THE STRONG WINDS WILL SUBSIDE FROM WEST TO EAST OVERNIGHT INTO WEDNESDAY MORNING. SDZ003>005-009-010-015>017-033>037-210600- /O.CAN.KABR.HW.W.0003.000000T0000Z-110921T0000Z/ /O.EXB.KABR.WI.Y.0016.000000T0000Z-110921T0600Z/ CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-HYDE-HAND- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON... FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER 312 PM CDT TUE SEP 20 2011 /212 PM MDT TUE SEP 20 2011/ ...WIND ADVISORY IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/ WEDNESDAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/ WEDNESDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. * STRONG NORTHWEST WINDS WILL CONTINUE THROUGH THE EVENING THEN WILL BEGIN TO SUBSIDE AFTER MIDNIGHT. * NORTHWEST WINDS WILL RANGE FROM 25 TO 35 MPH WITH HIGHER GUSTS. * THE STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES DRIVING ON EAST-WEST ORIENTED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MNZ039-046-SDZ006>008-011-018>023-210600- /O.CAN.KABR.HW.W.0003.000000T0000Z-110921T0600Z/ /O.EXB.KABR.WI.Y.0016.000000T0000Z-110921T0600Z/ TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN... BRITTON...SISSETON...WEBSTER...REDFIELD...CLARK...WATERTOWN... MILBANK...CASTLEWOOD...CLEAR LAKE 312 PM CDT TUE SEP 20 2011 ...WIND ADVISORY IN EFFECT UNTIL 1 AM CDT WEDNESDAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM CDT WEDNESDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. * STRONG NORTHWEST WINDS WILL CONTINUE THROUGH THE EVENING THEN WILL BEGIN TO SUBSIDE LATE TONIGHT. * NORTHWEST WINDS WILL RANGE FROM 25 TO 35 MPH WITH HIGHER GUSTS. * THE STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES DRIVING ON EAST-WEST ORIENTED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SDZ045-048-051-210600- /O.EXT.KABR.WI.Y.0016.000000T0000Z-110921T0600Z/ JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MURDO...PRESHO...FORT THOMPSON 312 PM CDT TUE SEP 20 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM CDT WEDNESDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 1 AM CDT WEDNESDAY. * STRONG NORTHWEST WINDS WILL CONTINUE THROUGH THE EVENING THEN WILL BEGIN TO SUBSIDE AFTER MIDNIGHT. * NORTHWEST WINDS WILL RANGE FROM 25 TO 35 MPH WITH HIGHER GUSTS. * THE STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES DRIVING ON EAST-WEST ORIENTED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PARKIN
116 WWUS73 KABR 210243 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 943 PM CDT TUE SEP 20 2011 ...WINDS HAVE DROPPED OFF... .AS THE LOW PRESSURE AREA IN MINNESOTA MOVES OFF TO THE EAST TONIGHT...THE WINDS WILL CONTINUE TO DROP OFF ACROSS THE REGION. MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-210345- /O.CAN.KABR.WI.Y.0016.000000T0000Z-110921T0600Z/ TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN... HERREID...EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE... IPSWICH...WEBSTER...TIMBER LAKE...GETTYSBURG...FAULKTON... REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER... MURDO...PRESHO...FORT THOMPSON 943 PM CDT TUE SEP 20 2011 /843 PM MDT TUE SEP 20 2011/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND ADVISORY. NORTHWEST WINDS HAVE DROPPED BELOW ADVISORY CRITERIA THIS EVENING. THUS...THE WIND ADVISORY HAS BEEN CANCELLED. $$ MOHR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Sep 19, 12:27 PM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Sep 19, 12:27 PM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
1227 PM CDT MON SEP 19 2011
.UPDATE...
SEE NEW AVIATION DISCUSSION BELOW.
A COUPLE OF CHANGES MADE TO THE FORECAST THIS MORNING.
TEMPERATURES NOT RISING QUITE AS QUICKLY AS PREVIOUSLY
ANTICIPATED...AND BASED ON LATEST GUIDANCE...HAVE LOWERED TODAYS
HIGH TEMPERATURES ABOUT 3 TO 5 DEGREES. ALSO DROPPED THE HIGH WIND
WATCH ACROSS THE EASTERN CWA FOR THE 06Z WED TO 12Z WED PERIOD.
LOOKS AS THOUGH WIND SPEEDS WILL BE WANING BY THAT TIME PERIOD.
&&
.PREVIOUS DISCUSSION...
.SHORT TERM...TODAY THROUGH WEDNESDAY
THE PRIMARY FORECAST CONCERN THIS MORNING IS STRENGTH OF WIND
SPEEDS ON TUESDAY. GRANTED...HIGH TEMPERATURES WILL LIKELY TOP OUT
10 TO 15 DEGREES ABOVE CLIMO NORMAL TODAY. HOWEVER...WILL NEED TO
TAKE A GOOD LONG LOOK AT FORECAST WIND SPEEDS FOR TUESDAY IN THE
NEXT COUPLE OF MODEL RUNS.
CURRENTLY...UNDER A CLEAR SKY AND WEAK SURFACE HIGH
PRESSURE...TEMPERATURES AT MOST REPORTING STATIONS ARE FALLING
THROUGH THE 40S.
TEMPERATURES POST-WARM FROPA YESTERDAY SOARED INTO THE MID TO
UPPER 70S. LOW LEVEL THERMAL PROGS /925HPA/ FOR TODAY IN THE
GFS...NAM AND ECMWF MODELS ARE EVEN WARMER. SO...WENT AHEAD AND
NUDGED NUMERICAL GUIDANCE HIGHS UP 3 TO 5 DEGREES ACROSS THE CWA.
THE LOW PRESSURE SYSTEM OF INTEREST IS WORKING ONSHORE ACROSS THE
PACIFIC NORTHWEST ON THE NOSE OF A STRONG POLAR JET STREAK. AS
THIS SYSTEM INTENSIFIES OVER THE NORTHERN PLAINS LATER TONIGHT
INTO TUESDAY...THE SOUTHERN EXTENT OF THE MID-LEVEL WAA/BAROCLINIC
ZONE WORKS OVER THE NORTHERN HALF OF FORECAST ZONES. CONTINUED
HIGHEST CHANCE/LIKELY POPS MENTION ACROSS THE NORTHERN TIER
FORECAST ZONES TONIGHT INTO TUESDAY. DID ALSO INCORPORATE THUNDER
MENTION AGAIN...AS THIS SYSTEM...MUCH LIKE THE PREVIOUS
SYSTEM...HAS SOME FAIRLY STRONG MID-LEVEL UVVS AND 700HPA
FRONTO-FORCING ACCOMPANYING IT.
ONCE THE COLD FRONT BLASTS THROUGH THE CWA TONIGHT...STRONG LOW
LEVEL CAA AND SYNOPTIC SCALE SUBSIDENCE KICKS IN ON TUESDAY. 0.5KM
AGL WIND SPEEDS IN THE GFS...NAM...ECMWF AND ABRWRF ALL COME UP TO
40 KNOTS OR HIGHER DURING THE DAY TUESDAY AS THE CORRIDOR OF
STRONGEST WIND SPEEDS TRANSLATES FROM THE WESTERN FORECAST ZONES
IN THE MORNING TO THE EASTERN FORECAST ZONES IN THE AFTERNOON.
BUFKIT MOMENTUM TRANSFER TOOL OUTPUT ALSO SUGGESTS RATHER STRONG
WINDS WITHIN THE MIXED LAYER ON TUESDAY. CURRENTLY...MODEL OUTPUT
SUGGESTS HIGH END WIND ADVISORY STRONG WINDS ARE LIKELY ON
TUESDAY. HIGH WIND WARNING CRITERIA CERTAINLY LOOKS
ACHIEVABLE TOO...SO HAVE GONE AHEAD AND ISSUED A HIGH WIND WATCH
FOR LATE MONDAY NIGHT THROUGH LATE TUESDAY NIGHT AFTER
COORDINATING WITH SURROUNDING OFFICES. DOUBTLESS...THE REGION WILL
BE BLANKETED BY SOME FORM OF WIND HEADLINE ON TUESDAY.
THE LOW PRESSURE SYSTEM SLOWLY TRACKS OFF THROUGH THE GREAT LAKES
REGION BY WEDNESDAY...ALLOWING WIND SPEEDS TO RELAX. IT WILL BE
COOLER THAN NORMAL...TEMPWISE...TUESDAY AND WEDNESDAY...AS LOW
LEVEL CAA DROPS 925HPA TEMPS DOWN INTO THE UPPER SINGLE DIGITS TO
MID TEENS ABOVE ZERO.
.LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY
THE 00Z MODELS ARE FAIRLY SIMILAR THROUGH THE PERIOD...AND PRETTY
MUCH CONSISTENT WITH RECENT PAST RUNS. THUS...FORECASTER
CONFIDENCE IS ABOVE AVERAGE. CHILLY AIR WILL CONTINUE TO AFFECT
THE REGION WEDNESDAY NIGHT AND THURSDAY BEHIND DEPARTING MID LEVEL
TROF...AND UNDER SFC HIGH PRESSURE. HOWEVER...A WARM UP IS IN
STORE FOR THE REMAINDER OF THE FORECAST AS MID LEVEL HEIGHTS CLIMB
WITHIN BUILDING WESTERN/CENTRAL CONUS RIDGE. H85 TEMPS WILL BE
PUSHING WELL INTO THE TEENS BY THE END OF THE FORECAST.
THUS...EARLY IN THE PERIOD BELOW NORMAL TEMPERATURES SHOULD TREND
TO ABOVE NORMAL BY NEXT WEEKEND. ALSO...THERE APPEARS TO BE NO
APPRECIABLE CHANCE FOR MEASURABLE PCPN THROUGH THE ENTIRE TIME
PERIOD.
&&
.AVIATION...
18Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS
VFR CONDITIONS ARE EXPECTED FOR ALL TAF SITES. A STRONG COLD FRONT
WILL MOVE ACROSS THE REGION LATE TONIGHT WITH WINDS SHIFTING TO
THE NORTHWEST. THIS COLD FRONT WILL BRING A CHANCE FOR SHOWERS AND
THUNDERSTORMS FOR KMBG/KABR...AND WINDY NW WINDS OF 25 KNOTS WITH
GUSTS AROUND 40 KNOT POSSIBLE AFTER 12Z.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...HIGH WIND WATCH FROM LATE TONIGHT THROUGH LATE TUESDAY NIGHT FOR
CAMPBELL-CORSON-DEWEY-EDMUNDS-FAULK-HAND-HUGHES-HYDE-
MCPHERSON-POTTER-STANLEY-SULLY-WALWORTH.
HIGH WIND WATCH FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT
FOR BROWN-CLARK-CODINGTON-DAY-DEUEL-GRANT-HAMLIN-MARSHALL-
ROBERTS-SPINK.
MN...HIGH WIND WATCH FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT
FOR BIG STONE-TRAVERSE.
&&
UPDATE...PARKIN
SHORT TERM...DORN
LONG TERM...TDK
AVIATION...SD
WEATHER.GOV/ABERDEENHazardous weather outlook, Sep 19, 4:29 AM CDT, 10 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 429 AM CDT MON SEP 19 2011 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-200930- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 429 AM CDT MON SEP 19 2011 /329 AM MDT MON SEP 19 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT STRONG WINDS COULD BE MOVING INTO THE MISSOURI RIVER VALLEY LATE TONIGHT. THUNDERSTORMS ARE ALSO POSSIBLE TONIGHT...MAINLY ACROSS NORTH CENTRAL SOUTH DAKOTA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A HIGH WIND WATCH IS IN EFFECT ACROSS MUCH OF THE FORECAST AREA FROM LATE TONIGHT THROUGH LATE TUESDAY NIGHT FOR THE POTENTIAL FOR REALLY STRONG WINDS. VERY HIGH FIRE DANGER IS ALSO FORECAST ON TUESDAY ACROSS PORTIONS OF THE MISSOURI RIVER VALLEY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. DORN
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 3:13 AM CDT | High Wind Watch | ABR | Brown, Campbell, Clark, Codington, Corson, Day and 17 more | 12 hr |
| Sep 19, 3:03 PM CDT | High Wind Warning | ABR | Brown, Campbell, Clark, Codington, Corson, Day and 17 more | 24 hr |
Nearby
Wind Advisories in South Dakota, 2011Wind Advisories in Minnesota, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.